Is my Forehead Infected at the Injection Site of Botox?
- Asked by corord
- 9 months ago
I have been getting Botox for 10+ years and never experienced this. I have a very tender spot between my eyes that is sore to the touch like a bruise but with no bruising. I had my last injections over a month ago and did not have any tenderness at first. It is getting worse every week. No where else on my forehead is tender. Can the injection spot be infected?
Is my forehead infected at the injection site of Botox?
It is difficult to give you advice without performing an exam, but It is very unlikely there is an infection at the injection spot. I would recommend visiting your physician who performed your injections and having them take a look at the area. I hope this helps, and I wish you the best of luck.
Botox Injection Site
Chances are the tenderness between your eyes is not from a Botox treatment done over a month ago. More likely reasons could be an ingrown hair, or an acne cyst that hasn’t reached the surface. It is always best to see your provider if you are worried about a possible infection.
Botox and injection sites
A month post-Botox injections, it isn't common for you to have an infection. If you haven't re-visited your provider to further assess the area and review treatment(s) & any other potential causes of the tenderness, that would be the first step.
Forehead tenderness after Botox injection
I've not heard of infection after Botox injection, especially 1 month after treatment. The skin can, however, become infected for all kinds of reasons. You should ask your Botox injector to examine you. Only after a comprehensive evaluation can he/she provide appropriate guidance.
Web reference: http://www.potomacplasticsurgery.com/med-spa/botox.cfm
?Infection after Botox
I have never seen an infected Botox injection site but I have learned to never say that anything can never happen. However, it is unlikely. It is possible that you have a cyst there. I would see the person that did the injections and get their opinion.
Botox and pain at injection site
Infection after a Botox injection is unusual, but certainly not impossible. You should go see your injector for an exam.
Botox and pain at injection site
Pain at the injection site of Botox one month after the procedure can be several different things. Best to see your injector.
Pain at injection site with Botox
It is very uncommon to have prolonged pain at an injection site from Botox. There are several reasons why this can happen, including:
- Idiopathic (unknown): There have been reports of headache and localized pain from Botox injections. This is rare, but I can personally attest that it does happen and is not pleasant. Fortunately, it only lasts 1-3 months. There is no other signs-no redness, swelling, etc.
- Acne: One can get an acneiform eruption after treatment. This is not common and usually appears as a tender red bump on the surface or under the skin. This may take 4 or more weeks to resolve on its own or it can be treated with topical or oral antibiotics or injections with corticosteroids
- Nerve injury: It is possible to hit a nerve when injecting. In general, injections are superficial and this should not occur. If this happens, the patient would feel immediate discomfort and possible shooting pain up the forehead at the time of injection. Rarely, would this result in any long term pain or injury as 30-gauge (tiny) needles are used.
- Infection: This is exceedingly rare and I have not personally seen a case of this. As with any skin infection, redness, warmth, tenderness, and possible drainage would result.
For all patients, if something does not seem right, I recommend that they contact the physician who treated them. One should never feel embarrassed to call or go in to have something checked--that is our responsibility-to care for our patients.
Infection at injection site after Botox?
This would be very, very rare, but absolutely not impossible. If it's been a month, i would suggest you see your injector for an in-person evaluation.
Pain at injection site
You may be right. See the physician who did the injection to see if it is a lesion like cystic acne or indded an infection (which is rare after Botox).
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.